# SDR Q5QA20220826005

- Difficulty date: August 26, 2022
- Submitted: September 2, 2022
- Operation: Air carrier
- Aircraft: N412MD
- Make and model: Pilats PC1245
- Aircraft serial: 412
- Aircraft time: 3,022 hours, 2,243 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Drag Link
- Part number: 5322012289
- Condition: Improper Part
- Location: Zone 700
- Part time: 3,022 hours, 2,243 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE NOSE LANDING GEAR UPPER DRAG BRACE THAT WAS INSTALLED, P/N 532.20.12.140, REQUIRES A 300 FLIGHT HOUR OR 400 HOUR LANDING INSPECTION (CALLED OUT IN THE PC-12 MAINTENANCE MANUAL, CHAPTER 4).  THIS DRAG BRACE IS ALSO ADDRESSED IN A PILATUS SERVICE BULLETIN SB 32-014 REV 4.  WE HAD RECENTLY ACQUIRED THIS AIRCRAFT AND THROUGH RECORDS RESEARCH, DISCOVERED THE PERIODIC INSPECTION HAD NOT BEEN COMPLIED WITH AND IT WAS BEING TRACKED BY THE WRONG PART NUMBER 532.20.12.297.  WE REPLACED THE DRAG BRACE WITH THE CURRENT P/N 532.20.12.297 WHICH HAS NO PERIODIC INSPECTION AND IS LIFE LIMITED AT 25000 FH OR 30000 LH.  IN ADDITION TO THIS AIRCRAFT, WE HAD TWO ADDITIONAL AIRCRAFT, MSN 567 AND 589, WITH THIS COMPONENT TRACKED AS HAVING THE CURRENT BRACE P/N 532.20.12.297 WHEN THE BRACE INSTALLED WAS ACTUALLY P/N 532.20.12.289, WHICH ALSO REQUIRES THE 300 FH OR 400 FH INSPECTION.  THE DRAG BRACE ON BOTH AIRCRAFT FAR EXCEEDED THEIR LIFE LIMIT.  UNFORTUNATELY THIS OVERSIGHT RESULTED IN THE NOSEGEAR FAILURE ON MSN 589.  WE FEEL THE INFORMATION PILATUS PROVIDES ON THIS DRAG BRACE IS INSUFFICIENT AND SHOULD BE EXPANDED TO DETAIL PHYSICAL DIFFERENCES BETWEEN THE .140 AND .289 DRAG BRACES VS THE CURRENT P/N .297.  IT WOULD ALSO BE BENEFICIAL TO INCLUDE INFORMATION ON WHAT P/N DRAG BRACE WAS INSTALLED BY AIRCRAFT SERIAL NUMBER AT MANUFACTURE.
